Alert archive / Missouri / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 17, 2000, 2:05 AM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 17, 2000, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barry County, MO, Stone County, MO, Taney County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 170712 FFWSGF MOC009-209-213-171245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 AM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL STONE COUNTY IN SOUTHWEST MISSOURI BARRY COUNTY IN SOUTHWEST MISSOURI WESTERN TANEY COUNTY IN SOUTHWEST MISSOURI * UNTIL 745 AM CDT * AT 150 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OCCURING FROM JUST EAST OF ROARING RIVER STATE PARK TO NEAR BULL SHOALS LAKE EAST OF BRANSON. THE THUNDERSTORMS ARE MOVING TO THE EAST AT 25 MPH. RAINFALL ESTIMATES FROM RADAR IN THE WARNING AREA INDICATE THAT 2.5 TO AS MUCH AS 7 INCHES OF RAIN HAS FALLEN SINCE YESTERDAY EVENING. THE HEAVIEST 7 INCH AMOUNTS HAVE OCCURRED IN CENTRAL AND EAST CENTRAL BARRY COUNTY * SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE. PARK OFFICALS AT ROARING RIVER STATE PARK HAVE BEGUN AN EVACUATION OF CAMPERS. LAW ENFORCEMENT HAS REPORTED THAT SOME TRAILER PARKS IN THE CASSVILLE AREA ARE ALSO BEING EVACUATED. THIS EXTENDS THE WARNING FOR BARRY AND CENTRAL STONE COUNTIES. HEAVY RAIN HAS EXTENDED IN WESTERN TANEY COUNTY EARLY THIS MORNING AS WELL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3686 9404 3654 9406 3652 9317 3679 9317 DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:15 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 16, 10:15 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1015 PM CDT FRI JUN 16 2000 HAVE ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN TIER COUNTIES OF THE FORECAST AREA. SATELLITE IMAGERY SHOWS CLOUD TOPS CONTINUE TO COOL AND REGENERATE OVER THE SAME AREAS FROM NERN OK INTO THE OZARKS. PROFILERS INDICATE GOOD UPPER LEVEL DIVERGENCE...AND 850 TO 700 MB CONVERGENCE OVER THE AREA...AND PLENTY OF MOISTURE RICH AIR BEING ADVECTED NORTHWARD OVER THE SHALLOW SURFACE BOUNDARY. MODELS DO NOT SEEM TO HAVE A GOOD HANDLE OF CURRENT ACTIVITY BUT CURRENT SATELLITE TRENDS WOULD SUGGEST CONTINUED DEVELOPMENT THE NEXT FEW HOURS. SOUTHWESTERN PORTION OF THE AREA WILL SEE HIGHEST FLOOD POTENTIAL SINCE HEAVIER RAIN FELL THERE EARLIER TODAY...BUT LOCALIZED FLOODING CANNOT BE RULED OUT ACROSS SOUTH CENTRAL MISSOURI WHERE SOME TRAINING IS OCCURRING. .SGF...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS...AND SOUTHWEST AND SOUTH CENTRAL MISSOURI TONIGHT...SOUTH OF A LINE FROM GIRARD KANSAS...TO GREENFIELD...TO HARTVILLE...TO EMINENCE. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:47 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 3 hr |
| Jun 17, 7:45 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Stone | 6 hr |
| Jun 17, 10:10 AM CDT | Flash Flood Warning | SGF | Taney | 4 hr |
| Jun 17, 11:47 AM CDT | Flash Flood Warning | SGF | Shannon | 3 hr |
| Jun 17, 12:55 PM CDT | Flash Flood Warning | SGF | Ozark | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.